Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 119, NWS Nashville, TN

June 28, 2018Houston County, Humphreys County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 11:44 AM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 11:44 AM CDT (16:44 UTC)
Expired
Jun 28, 2018, 12:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 11:52 AM CDTTSTM WND DMGWaverly, TNTREES REPORTED BLOWN DOWN IN WAVERLY AS WELL AS IN OTHER AREAS OF THE COUNTY
Jun 28, 12:05 PM CDTTSTM WND DMGDover, TNEMERGENCY MANAGER REPORTED TREES DOWN COUNTY WIDE.
Jun 28, 12:15 PM CDTTSTM WND DMGMcewen, TNMLEC REPORTED NUMEROUS TREES AND POWER LINES DOWN ACROSS HUMPHREYS COUNTY MAINLY IN THE MCEWEN, HURRICANE CREEK, POPLAR GROVE AND CUBA LANDING AREAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:46 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2274 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.4
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS54 KOHX 281644
SVROHX
TNC083-085-161-281730-
/O.NEW.KOHX.SV.W.0119.180628T1644Z-180628T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1144 AM CDT THU JUN 28 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Stewart County in Middle Tennessee...
  Houston County in Middle Tennessee...
  Humphreys County in Middle Tennessee...

* Until 1230 PM CDT.

* At 1144 AM CDT, severe thunderstorms were located along a line 
  extending from Land Between the Lakes to near Paris, moving 
  southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
  Ridge, Hurricane Mills, Big Rock, Cumberland City, Houston County
  Airport, Land Between The Lakes and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3634 8759
      3595 8760 3594 8793 3595 8801 3597 8802
      3605 8799 3612 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3645 8806 3656 8803
      3668 8807
TIME...MOT...LOC 1644Z 318DEG 34KT 3666 8793 3633 8826 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
124 
WWUS54 KOHX 281719
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1219 PM CDT THU JUN 28 2018

TNC083-085-161-281730-
/O.CON.KOHX.SV.W.0119.000000T0000Z-180628T1730Z/
Stewart TN-Houston TN-Humphreys TN-
1219 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR STEWART...HOUSTON AND HUMPHREYS COUNTIES...

At 1219 PM CDT, severe thunderstorms were located along a line
extending from near Big Rock to near McEwen, moving southeast at 45
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Hurricane Mills, Big Rock, Cumberland City, Houston County
Airport, Land Between The Lakes and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3634 8759
      3595 8760 3594 8793 3595 8801 3597 8802
      3605 8799 3612 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3645 8806 3656 8803
      3668 8807
TIME...MOT...LOC 1719Z 299DEG 40KT 3656 8770 3613 8757 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:34 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 28, 9:34 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
934 AM CDT Thu Jun 28 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Now that the morning line of convection has developed, made some
minor adjustments to our PoPs for today, extending the band of
likely PoPs a bit further north toward Nashville. Otherwise, no
change to previous forecast.

&&

.AVIATION...
12Z TAF DISCUSSION.

One more active day expected today as a weak boundary passes.
Convection already occurring CSV vcnty expected to spread west
in the mid/late morning. Storms could affect all sites by 18z.
CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR
level fog likely to develop late night.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........Shamburger
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1105 AM CDT Thu Jun 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-291100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1105 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms will be possible across southern and
western sections of Middle Tennessee. The main concern will be
damaging straight line winds, large hail and localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat is likely Friday and Saturday...and hot weather
safety will be a paramount concern.

.SPOTTER INFORMATION STATEMENT...

Spotter and public reports are welcome today, and can be passed
along either by social media or by calling the National Weather
Service.

19

In the hours before

Special weather statement, Jun 28, 11:19 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1119 AM CDT THU JUN 28 2018

TNZ025>027-059-281645-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
1119 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...EASTERN
DICKSON...NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES
UNTIL 1145 AM CDT...

At 1119 AM CDT, Doppler radar was tracking a strong thunderstorm near
White Bluff, or 9 miles northeast of Dickson, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
White Bluff, Kingston Springs, Pegram, Fairview, Bellevue, Charlotte
and Natchez Trace At Highway 96.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3613 8738 3628 8726 3613 8687 3590 8705
TIME...MOT...LOC 1619Z 302DEG 21KT 3617 8725

Shamburger
Special weather statement, Jun 28, 11:22 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
1122 AM CDT THU JUN 28 2018

TNZ005-006-023-024-281700-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
1122 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL NOON CDT...

At 1122 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Land Between The Lakes Area to near
Cottage Grove. Movement was southeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Big Rock, Cumberland City, Palmyra, Woodlawn,
Houston County Airport, Land Between The Lakes and Indian Mound.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8723 3591 8793
      3594 8793 3595 8801 3603 8800 3612 8792
      3617 8792 3622 8795 3631 8796 3645 8806
      3656 8803 3668 8807
TIME...MOT...LOC 1622Z 299DEG 49KT 3672 8816 3635 8845

Shamburger
Local storm report, Jun 28, 11:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     7 SSE ROVER             35.57N  86.57W
06/28/2018                   BEDFORD            TN   TRAINED SPOTTER

            TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
            UNIONVILLE.

&&

EVENT NUMBER OHX1800214

MR3
Local storm report, Jun 28, 11:35 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
            A TREE ON A HOUSE ON NEELY'S BEND.

&&

EVENT NUMBER OHX1800215

MR3
Local storm report, Jun 28, 11:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     7 SE BYRDSTOWN          36.49N  85.06W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN IN THE DOUBLE TOP AREA.

0605 AM     TSTM WND DMG     1 N ALLARDT             36.40N  84.88W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN ON GOVERNMENT POND RD.

0730 AM     FLASH FLOOD      JAMESTOWN               36.43N  84.94W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
            AREA.

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
            A TREE ON A HOUSE ON NEELY'S BEND.

1104 AM     TSTM WND DMG     7 SSE ROVER             35.57N  86.57W
06/28/2018                   BEDFORD            TN   TRAINED SPOTTER

            TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
            UNIONVILLE.

&&

EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800214

MR3
Local storm report, Jun 28, 11:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
06/28/2018                   MARSHALL           TN   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.

&&

EVENT NUMBER OHX1800216

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:55 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Van Buren, Warren3 hr
Jun 27, 10:21 PM CDTSpecial Weather StatementOHXSumner24 min
Jun 27, 11:00 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min
Jun 28, 2:06 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett54 min
Jun 28, 3:11 AM CDTSpecial Weather StatementOHXClay, Cumberland, Fentress, Overton, Pickett94 min
Jun 28, 4:24 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett2 hr
Jun 28, 5:21 AM CDTSpecial Weather StatementOHXFentress, Pickett39 min
Jun 28, 6:06 AM CDTSpecial Weather StatementOHXFentress24 min
Jun 28, 6:25 AM CDTFlash Flood WarningOHXFentress, Pickett2 hr
Jun 28, 7:35 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White40 min
Jun 28, 8:30 AM CDTSpecial Weather StatementOHXVan Buren45 min
Jun 28, 9:00 AM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 9:11 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jun 28, 9:32 AM CDTSpecial Weather StatementOHXWilliamson28 min
Jun 28, 9:39 AM CDTSpecial Weather StatementOHXDickson36 min
Jun 28, 9:39 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson36 min
Jun 28, 9:47 AM CDTSpecial Weather StatementOHXDavidson, Williamson43 min
Jun 28, 10:09 AM CDTAreal Flood AdvisoryOHXWilliamson2 hr
Jun 28, 10:11 AM CDTSpecial Weather StatementOHXDickson34 min
Jun 28, 10:17 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson43 min
Jun 28, 10:37 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jun 28, 10:55 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury65 min
Jun 28, 10:59 AM CDTSpecial Weather StatementOHXBedford31 min
Jun 28, 11:19 AM CDTSpecial Weather StatementOHXDickson26 min
Jun 28, 11:22 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart38 min
Jun 28, 11:48 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury42 min
Jun 28, 12:03 PM CDTSpecial Weather StatementOHXDickson, Maury42 min
Jun 28, 12:07 PM CDTFlash Flood WatchOHXBedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more3 hr
Jun 28, 12:11 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys49 min
Jun 28, 12:18 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Stewart117 min
Jun 28, 12:18 PM CDTSpecial Weather StatementOHXMontgomery27 min
Jun 28, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall52 min
Jun 28, 12:27 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry33 min
Jun 28, 12:39 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Williamson3 hr
Jun 28, 12:43 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Williamson32 min
Jun 28, 1:00 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Montgomery, Robertson, Williamson45 min
Jun 28, 1:09 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury66 min
Jun 28, 1:43 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Rutherford, Sumner62 min
Jun 28, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more116 min
Jun 28, 2:11 PM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy, Warren64 min
Jun 28, 2:20 PM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more53 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.